Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 413, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 10, 2006, 2:20 PM CDT for Hart County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2006, 2:20 PM CDT (19:20 UTC)
- Expired
- Sep 10, 2006, 3:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Hart County, KY
The radar
The Louisville radar (KLVX), 82 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 101920 SVRLMK KYC099-102000- /O.NEW.KLMK.SV.W.0413.060910T1920Z-060910T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 220 PM CDT SUN SEP 10 2006 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HART COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 300 PM CDT... * AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF MUNFORDVILLE...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MUNFORDVILLE BY 300 PM CDT... THIS INCLUDES INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 53 AND 65. TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM HAS DEVELOPED VERY QUICKLY... AND WILL PRODUCE A BURST OF DAMAGING WINDS AND LARGE HAIL. TORRENTIAL RAINS ARE ALSO EXPECTED ALONG WITH FREQUENT LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS. REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3717 8605 3715 8589 3733 8582 3737 8606 $$ SCHOTT
1 follow-up statement
000 WWUS53 KLMK 101959 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 359 PM EDT SUN SEP 10 2006 KYC099-102009- /O.EXP.KLMK.SV.W.0413.000000T0000Z-060910T2000Z/ HART KY- 259 PM CDT SUN SEP 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HART COUNTY EXPIRES AT 300 PM CDT... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED SOME AND ARE NO LONGER SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN AND DEADLY LIGHTNING. LAT...LON 3717 8605 3715 8589 3733 8582 3737 8606 $$ SCHOTT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:10 PM CDT, 10 minutes earlier.
Area forecast discussion, Sep 10, 2:10 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT SUN SEP 10 2006 .SHORT TERM (TONIGHT THROUGH MONDAY AFTERNOON)... SOME MODEST MODEL DISAGREEMENT WITH THE SHORT TERM MODEL RUNS...AS THE NAM/WRF HAS COME IN MUCH DRIER THAN THE OTHER SHORT TERM MODELS FOR TONIGHT AND MONDAY AFTERNOON. WILL BUY THAT FOR LATER TONIGHT...BUT LIKE THE LOOK OF THE SREF RUNS FOR MONDAY SHOWING THE LULL IN PRECIP TONIGHT AND DEVELOPMENT POSSIBLE WITHIN THE UNSTABLE ATMOSPHERE AHEAD OF THE DEEPENING UPPER LEVEL SYSTEM MONDAY AND WILL FOLLOW ITS SOLUTION THROUGH THE SHORT TERM. FLOODING CONCERNS WILL NEED WATCH THROUGH THE LATE AFTERNOON INTO EVENING HOURS WITH UNSTABLE ATMOSPHERE AND DEEP MOISTURE CREEPING INTO THE REGION FROM THE GULF...VERY NOTICEABLE ON VIS SAT. DEWPOINTS HAVE SURGED INTO THE MIDDLE AND UPPER 60S UPPER LEVEL LOW NEAR NW IOWA...WRAPPING UP TIGHTLY...WITH RIDGING BUILDING AHEAD OF THE SYSTEM AND SW FLOW ACROSS THE FORECAST AREA. STATIONARY FRONT ACROSS CENTRAL INDIANA MAY START TO LIFT AS A WARM FRONT WELL NORTH OF THE FORECAST AREA. VORT SHOULD HAVE MOVING ACROSS THE STATE THIS AFTERNOON SHOULD BE EAST OF THE AREA TONIGHT...ALLOWING FOR SOME CLEARING OVERNIGHT. SOME CIRRUS MAY KEEP ANY DENSE FOG FROM DEVELOPING...THOUGH SOME FOG WILL DEVELOP ESPECIALLY IN AREAS WHERE DECENT AMOUNTS OF RAINFALL OCCUR TODAY AND TONIGHT. LAST NIGHT LOWS WERE SLIGHTLY WARMER THAN MOS...WILL GO TOWARDS THE HIGHER END OF MOS OR A DEGREE HIGHER FOR LOWS OVERNIGHT. UPPER LEVEL LOW CONTINUES TO DEVELOP AND SFC LOW SLOWLY DRIFTS EAST INTO THE MS VALLEY...AREA REMAINS IN WARM SECTOR WITH VERY MOIST AND UNSTABLE ATMOSPHERE IN PLACE ACROSS THE REGION. DECENT LIS OF -3 TO -5 DURING THE AFTERNOON AND CAPES NEARING 2000-2500 J/KG WILL BE PREVALENT MONDAY AFTERNOON...THANKS TO AMPLE HEATING AS H850 TEMPS CLIMB CLOSE TO 16C...WARM FOR MID SEPT. SCTD STORMS WILL DEVELOP DURING THE AFTERNOON...WEAK SHEAR SHOULD LIMIT SEVERE THREAT...BUT PWATS NEAR 1.7 TO 1.9 INCHES WILL CONTINUE THE THREAT FOR LOCALIZED FLOODING ISSUES ACROSS THE AREA. USED MAV/MET MOS BLEND FOR HIGHS. --SCHOTT .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... A WET FORECAST WILL BE IN STORE FOR THIS FORECAST PERIOD. AN UPPER LEVEL JET MAX ROUNDING THE TOP OF A WEST COAST RIDGE WILL DROP SOUTH AND DIG A TROUGH OVER THE NORTHERN PLAINS WHICH WILL DROP INTO THE LOWER OHIO VALLEY WEDNESDAY. SOUTHERLY WINDS AHEAD OF THIS SYSTEM WILL INCREASE THE ALREADY DEEP MOISTURE ACROSS THE AREA. THE NAM HAS COME MORE IN LINE WITH THE GFS BUT IT STILL IS NOT AS STRONG. FOR THIS FORECAST WE WILL GENERALLY FOLLOW THE GFS WHICH DEVELOPS A SURFACE LOW OVER NORTHERN MISSOURI AND TRACKS IT NORTHEAST INTO THE UPPER GREAT LAKES REGION. A COLD FRONT WILL SWEEP ACROSS THE LOWER OHIO VALLEY REACHING LEXINGTON AND BOWLING GREEN AROUND 12Z WEDNESDAY. THE LATEST BUFKIT SOUNDINGS INDICATES A MOSTLY SATURATED ATMOSPHERE TUESDAY SO WE WILL SEE CLOUDY SKIES WITH SHOWERS AND SCATTERED THUNDERSTORMS. THUNDERSTORMS WILL REMAIN A GOOD BET TUESDAY NIGHT AS THE FRONT MOVES INTO THE REGION. WE WILL GRADUALLY END PRECIPITATION FROM THE WEST TO EAST DURING THE DAY WEDNESDAY. WITH THE CLOUD COVER TUESDAY... TEMPERATURES WILL STRUGGLE TO REACH THE MID AND UPPER 70S AND WITH THE COOLER AIR FILTERING IN WEDNESDAYS TEMPERATURES WILL BE MUCH THE SAME. THURSDAY THROUGH SUNDAY.... FAIRLY BEGIN WEATHER FOR THIS PERIOD. IN THE WAKE OF A DEPARTING UPPER TROUGH AND A DEEP TROUGH DEVELOPING ACROSS THE WESTERN UNITED STATES AN UPPER LEVEL RIDGE WILL BUILD INTO THE OHIO AND TENNESSEE VALLEYS. AT THE SURFACE MILD HIGH PRESSURE WILL BUILD INTO THE REGION THURSDAY AND GRADUALLY MOVE NORTHEAST ACROSS THE LOWER OHIO VALLEY. THIS WILL PROVIDE THE FORECAST AREA WITH MOSTLY SUNNY DAYS AND CLEAR NIGHTS. TEMPERATURES WILL AVERAGE NEAR NORMAL THURSDAY BUT RISE SEVERAL DEGREES ABOVE MID SEPTEMBER NORMALS BY THE WEEKEND. A SOUTHERLY FLOW RETURNS NEXT SUNDAY AND AN ISOLATED SHOWER OR THUNDERSTORMS MAY BE POSSIBLE ACROSS THE WESTERN CWFA BUT FOR NOW WE WILL KEEP THE WEEKEND DRY. --JA && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Sep 10, 11:07 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1207 PM EDT SUN SEP 10 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1107 AM CDT SUN SEP 10 2006 /1207 PM EDT SUN SEP 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND TONIGHT...WITH THE STRONGEST STORMS DUMPING LOCALLY HEAVY RAINFALL...ALONG WITH GUSTY WINDS OF 30 TO 40 MPH AND SMALL HAIL. IF YOU CAN HEAR THUNDER...THEN YOU CAN BE STRUCK BY LIGHTNING...SEEK SHELTER INDOORS FOR PROTECTION FROM DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY NIGHT AS A WEATHER DISTURBANCE APPROACHES AND MOVES THROUGH THE OUTLOOK AREA. AT THIS TIME...THE MOST NUMEROUS STORMS ARE FORECAST TO OCCUR TUESDAY AND TUESDAY NIGHT...WITH A FEW STRONG THUNDERSTORMS POSSIBLE TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND EVENING BUT INSTANCES OF STRONG TO SEVERE STORMS AND HEAVY RAINFALL REPORTS WOULD BE APPRECIATED. REPORTS CAN BE SENT USING THE SPOTTER HOTLINE...OR VIA THE WEB AT WEATHER.GOV/LOUISVILLE USING THE E-SPOTTER PROGRAM. SCHOTT
In the hours before
Special weather statement, Sep 10, 1:43 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 243 PM EDT SUN SEP 10 2006 KYZ061>064-071-074-076-077-102045- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-WARREN KY-BARREN KY- METCALFE KY-ADAIR KY- INCLUDING THE CITIES OF...MORGANTOWN...BROWNSVILLE... MUNFORDVILLE...GREENSBURG...BOWLING GREEN...GLASGOW...EDMONTON... COLUMBIA 143 PM CDT SUN SEP 10 2006 HEAVY RAIN FALLING OVER PARTS OF SOUTH CENTRAL KENTUCKY AT 130PM CDT. THUNDERSTORMS STRETCHING FROM WARREN COUNTY EAST TO ADAIR COUNTY. THESE STORMS WERE MOVING VERY LITTLE WITH THESE STORMS DUMPING AS MUCH AS 3 INCHES OF RAIN PER HOUR...ESPECIALLY OVER BARREN AND METCALFE COUNTIES. ADDITIONAL STORMS WILL CONTINUE TO DEVELOP OVER PARTS OF SOUTH CENTRAL KENTUCKY FOR THE REMAINDER OF THE AFTERNOON.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 1:43 PM CDT | Flash Flood Warning | LMK | Adair, Metcalfe | 4 hr |
| Sep 10, 2:43 PM CDT | Flash Flood Warning | LMK | Barren | 3 hr |
| Sep 10, 2:54 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 36 min |
| Sep 10, 3:04 PM CDT | Severe Thunderstorm Warning | LMK | Larue | 41 min |
| Sep 10, 3:49 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 29 min |
| Sep 10, 5:44 PM CDT | Special Weather Statement | LMK | Jefferson | 61 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.